Are Any of These Medications Causing Your Joint Pain?
Did you know that there are a number of medications that can cause joint pain? You might be taking a drug to treat a completely separate health issue, and the side effect that you notice most might be your joint pain. A lot of people suffer from drug-induced joint pain and don’t even know it. They just think it’s age-related arthritis. But it’s possible one of these common medications is causing the pain.
You might take levofloxacin (levaquin) or any of the other antibiotics known as “fluoroquinolones,” for a sinus infection or to treat pneumonia. But, remarkably, one out of every four people who take these drugs will end up with muscle and/or joint aches. It doesn’t matter how old you are or how long you take it. You don’t even need to have a history of joint pain. These drugs can cause the pain to begin. Fortunately, the pain usually disappears within a week after you stop taking it – if you stop it fast enough. If you keep taking it, though, it could make the pain worse – and even permanent. If you have pain and still need the antibiotic, ask your doctor for a different type of antibiotic. Better yet, come into Real Health Medical and treat the infection naturally. It’s highly effective – and much safer.
Long-term use of steroids can cause severe pain in the joints, including the knee and hip joints. What’s worse, when you stop taking the steroids, it can cause the pain to increase. This is called steroid withdrawal symptoms. The pain in the joints increases, while other symptoms can include (but are not limited to) arthralgias, malaise, fever, anorexia, nausea, weakness, weight loss, lethargy, hypotension, abdominal pain, hyponatremia, hyperkalemia, and vomiting. If you have to take steroids for any length of time, you can avoid some of these symptoms by reducing your dose and tapering it down further as you’re able.
The group of cholesterol drugs known as “statins” are notorious for causing joint and muscle pain. According to research, 10% of people taking rosuvastatin (Crestor) reported pain in their joints. Only 5% of those taking atorvastatin (Lipitor) and lovastatin (Altoprev) suffered joint pain. But that’s far more than need to have pain. Most people don’t need to lower their cholesterol. And those who do (those who have had a heart attack) can lower it much easier and safer with natural treatments.
Medical research has shown that statins often lower CoQ10, a very important molecule required for energy production. Lower CoQ10 levels will cause decreased energy and shift our metabolism from the healthy anabolic (repair) state to the unhealthy catabolic (breakdown) state.
(4) Osteoporosis Medication
Doctors prescribe risedronate (Actonel) to treat osteoporosis (weak and brittle bones). Risedronate prevents the minerals in bones from dissolving and leaking back into the bloodstream. However, a startling 30% of those who take it will experience joint aches and pains. Again, most people don’t need to take these drugs. There are natural ways to preserve and build bone. They’re highly effective and completely safe.
Another type of osteoporosis medication that can cause joint, muscle, and bone pain are the bisphosphonates. These drugs are supposed to build bone, but will sometimes destroy bone (particularly in the jaw) and joints. Many dentists will not treat you if you’re taking one of these drugs.
An article published in Hindawi (https://www.hindawi.com/journals/crirh/2012/785028/) says, “Rheumatoid arthritis is the most common chronic inflammatory joint disease. Multiple scientific articles have documented that vaccinations for influenza, MMR, and HBV, to name a few, could be triggers of rheumatoid arthritis in genetically predisposed individuals.” Vaccines for most illnesses are not necessary. The flu vaccine in particular is not necessary at all, as there are natural ways to prevent and treat the flu that most people never consider.
(6) Asthma Inhaler
Fluticasone (Flovent) is a popular steroid inhaler. Asthma patients take it for long-term prevention of asthma symptoms. But 19% of those who take it will experience joint pain. If you have asthma, avoid this drug and come see us for natural ways to treat asthma.
(7) Breast Cancer Medications
Oncologists often use anastrozole (Arimidex), exemestane (Aromasin), and letrozole (Femara) to treat breast cancer. These “aromatase inhibitors” block estrogen hormones from being made or block estrogen’s effect on the body. Breast cancer sufferers often have to take these medicines for years to prevent breast cancer from recurring. A whopping 50% of all women who take them experience joint pain. If you have breast cancer, we can help you avoid these side effects.
Many types of chemotherapy medications have joint pain listed as a common side effect. One drug in particular, Gleevec (a leukemia medication), will cause joint pain in 10-29% of the patients taking it. Again, you don’t have to suffer through these side effects. We can help you avoid them.
(9) Acne Treatment
People who take Absorica, Accutane, and other oral isotretinoin medications often want to treat severe acne. But 10% of them will experience back pain and joint aches. Ache is fairly easy to control with natural treatments. So there’s no need to suffer the pain of medications that are only a Band-Aid solution.
Venlafaxine ER (Effexor XR), also know as an SNRI (a serotonin-norepinephrine re-uptake inhibitor), increases levels of the neurotransmitters, serotonin and norepinephrine in the brain. Doctors prescribe it for major depressive disorder (MDD), generalized anxiety disorder (GAD), social anxiety disorder (SAD), and other brain and nerve disorders. But 10% of the folks that take venlafaxine will experience joint pain.
(11) Nerve Pain/Anti-Seizure Medication
Doctors prescribe pregabalin (Lyrica) for certain kinds of nerve pain issues. Most of the time, it’s for illnesses like fibromyalgia and diabetes. But they also use it to treat seizures. While only 6% of those taking this drug will experience joint pain, there’s no need to do so. You can cure most cases of these illnesses naturally. And you won’t have any chance for these side effects.
(12) Synthetic Hormones – Estrogen
If no one has warned you about Premarin (conjugated estrogens), let us do so. Premarin is short for Pregnant Mare Urine, as they pull the estrogen from pregnant horses. This hormone medication has many side effects and should be avoided. But doctors still prescribe it for hot flashes and other symptoms related to menopause. Of those taking Premarin, 14% of these women will experience joint pain.
(13) Blood Pressure Medication
Doctors prescribe carvedilol (Coreg) to treat high blood pressure. This “beta-blocker” relaxes the muscle cells in the heart and blood vessels to lower blood pressure. It will cause joint and back pain in about 6% of its users. Some people may need this drug, but many cases of high blood pressure and heart failure can be treated naturally. Do not stop taking this drug without the supervision of your physician.
(14) Diabetes Medication
There’s an entire class of diabetes drugs that can cause severe and disabling joint pain. In fact, the Food and Drug Administration warned: “The U.S. Food and Drug Administration (FDA) is warning that the type-2 diabetes medicines sitagliptin, saxagliptin, linagliptin, and alogliptin may cause joint pain that can be severe and disabling.” These drugs are all generic forms of dipeptidyl peptidase-4 (DPP-4) inhibitors. If you have diabetes, don’t take drugs to treat your symptoms. Instead, let us show you how you can cure this illness and never have to take drugs for it.
If your joint pain is caused by any of these medications, it’s time to find an alternative. But don’t look to treat the pain. Instead, find a different way to treat the underlying condition that made your doctor think you needed a medication. In most case, you don’t need a medication and you don’t need a joint treatment. You need to treat your condition with natural methods that don’t have joint pain as a side effect.
Another concern is drug interactions that cause joint pain. One study published in the journal (October 1984) has been long forgotten. But its warning is worth remembering. The authors wrote: “One should be aware of the possibility of drug-induced syndromes resembling rheumatoid arthritis, systemic lupus erythematosus, periarthritis of the shoulders, progressive systemic sclerosis, and other rheumatic and arthritic disorders.”